Alert archive / Georgia / Freeze Warnings in 2011

Freeze Warning 4, NWS Tallahassee, FL

December 1, 201126 counties in Georgia; 15 counties in Florida; 5 counties in Alabama

NWS Tallahassee, FL issued this freeze warning at Dec 1, 2011, 2:53 PM EST for 26 counties in Georgia; 15 counties in Florida; 5 counties in Alabama. It took effect at Dec 2, 2011, 4:00 AM EST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 1, 2011, 2:53 PM EST (19:53 UTC)
In effect from
Dec 2, 2011, 4:00 AM EST
Expired
Dec 2, 2011, 8:00 AM EST
In force
4 hr
Issued by
NWS Tallahassee, FL
All 46 counties

Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL, Bay County, FL, Calhoun County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL, Baker County, GA, Ben Hill County, GA, Berrien County, GA, Brooks County, GA, Calhoun County, GA, Clay County, GA, Colquitt County, GA, Cook County, GA, Decatur County, GA, Dougherty County, GA, Early County, GA, Grady County, GA, Irwin County, GA, Lanier County, GA, Lee County, GA, Lowndes County, GA, Miller County, GA, Mitchell County, GA, Quitman County, GA, Randolph County, GA, Seminole County, GA, Terrell County, GA, Thomas County, GA, Tift County, GA, Turner County, GA, Worth County, GA

The radar

The Tallahassee radar (KTLH), 70 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.9 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2011-12-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2011-12-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1278 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

218 
WWUS72 KTAE 011953
NPWTAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
253 PM EST THU DEC 1 2011

...FREEZE WARNING IN EFFECT FROM LATE TONIGHT THROUGH EARLY
FRIDAY MORNING...

.MOSTLY CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO
FALL QUICKLY THIS EVENING AND TONIGHT. TEMPERATURES ARE EXPECTED
TO APPROACH OR FALL SLIGHTLY BELOW FREEZING ACROSS A LARGE PORTION
OF AREA LATE TONIGHT. LOCATIONS ALONG THE IMMEDIATE GULF COAST
AND IN MORE URBANIZED SETTINGS ARE CURRENTLY NOT ANTICIPATED TO
DROP BELOW FREEZING...HOWEVER AREAS THAT REACH THE MIDDLE 30S
SHOULD STILL SEE SOME FROST.

ALZ065>069-FLZ007>019-026>029-GAZ120>131-142>148-155>161-021300-
/O.NEW.KTAE.FZ.W.0004.111202T0900Z-111202T1300Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-QUITMAN-CLAY-RANDOLPH-
TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY-
MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR-
GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
INCLUDING THE CITIES OF...ENTERPRISE...OZARK...FORT RUCKER...
DALEVILLE...HEADLAND...ABBEVILLE...GENEVA...HARTFORD...SAMSON...
SLOCOMB...MALVERN...TAYLOR...ASHFORD...DOTHAN...KINSEY...
COWARTS...WEBB...COTTONWOOD...REHOBETH...DE FUNIAK SPRINGS...
HUDSON...BONIFAY...CRYSTAL LAKE...CHIPLEY...FIVE POINTS...
MARIANNA...GRACEVILLE...MALONE...SNEADS...YOUNGSTOWN...
BLOUNTSTOWN...WHITE CITY...WEWAHITCHKA...QUINCY...CHATTAHOOCHEE...
TALLAHASSEE...SPRING HILL...MONTICELLO...MADISON...GREENVILLE...
SWEETWATER...CRAWFORDVILLE...PERRY...MIDWAY...MAYO...GEORGETOWN...
FORT GAINES...CUTHBERT...SHELLMAN...ARLINGTON...MORGAN...EDISON...
LEARY...DAWSON...ALBANY...LEESBURG...SMITHVILLE...SYLVESTER...
ASHBURN...TIFTON...FITZGERALD...OCILLA...DOUGLASVILLE...BLAKELY...
COLQUITT...NEWTON...CAMILLA...PELHAM...MOULTRIE...ADEL...SPARKS...
NASHVILLE...DONALSONVILLE...BAINBRIDGE...CAIRO...THOMASVILLE...
QUITMAN...VALDOSTA...LAKELAND
253 PM EST THU DEC 1 2011 /153 PM CST THU DEC 1 2011/

...FREEZE WARNING IN EFFECT FROM 4 AM EST /3 AM CST/ TO 8 AM EST
/7 AM CST/ FRIDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 4 AM EST /3 AM CST/ TO 8 AM EST
/7 AM CST/ FRIDAY. 

* MINIMUM TEMPERATURE...29 TO 32 AWAY FROM URBANIZED AREAS.

* DURATION...AROUND 4 HOURS...LONGEST IN NORMALLY COLDER INLAND
  LOCATIONS. 

* IMPACTS...POTENTIAL DAMAGE TO SENSITIVE AGRICULTURAL PRODUCTS
  AND OTHER SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

DVD

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this freeze warning went out at Dec 1, 2:44 PM EST, 9 minutes earlier.

Area forecast discussion, Dec 1, 2:44 PM EST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
244 PM EST Thu Dec 1 2011

.SYNOPSIS...
Dry weather will continue through the weekend with gradually
moderating temperatures. Areas of frost are likely tonight and
again tomorrow night.

&&

.NEAR TERM...
(Tonight) The main forecast challenge for tonight is whether or not
we will see another light freeze in the area. Looking at the big
picture, not much has changed synoptically from last night. A
surface ridge is still centered north of the area with clear skies
and dry air in place. Although the center of the high is not in the
most ideal position for optimum radiational cooling, winds did go
calm last night and temperatures cooled slightly below guidance. A
similar scenario is expected tonight, and the official forecast is
on the lower end of the guidance. As a result, we are now expecting
a marginal duration light freeze over much of the area, and another
freeze warning has been issued for a large part of the area.
Although both the duration and magnitude of freezing temperatures
are expected to be less than last night, another frosty morning is
likely.

.SHORT TERM...
(Friday through Sunday) A deep layer ridge will remain situated
along the U.S. east coast, resulting in fair weather through the
period. After a chilly start Friday morning, a gradual warming
trend will begin Friday afternoon as highs return to average
levels (upper 60s). Light/calm winds, clear skies, and the
approaching winter solstice will allow lows to once again dip
below average and reach the mid 30s in the normally coldest inland
sites away from the cities. There could be some patchy frost as
well. Highs this weekend will be near 70, and lows on Sunday will
be considerably warmer in the mid 40s to lower 50s.

.LONG TERM...
(Sunday night through next Thursday) The guidance is in decent
agreement through Sunday night before significant differences
begin to arise. Through Sunday night, a ridge will be in place
over the Southeastern states, with dry conditions and temperatures
back near climo. A strong surface high over New England will
keep northeast flow in place across the region Sunday and prevent
temperatures from warming more significantly. This high shifts
well east by Monday, allowing for a more substantial warm-up.

Significant model differences are evident by Monday through
Wednesday with the deep longwave trough over the central states.
The CMC and GFS are more progressive with the system and bring
the surface front through the region late Monday or early Tuesday.
The ECMWF and UKMET cutoff the tail of the trough leading to a
much slower progression, and a frontal passage Tuesday night or
early Wednesday. With significant uncertainty, have decided to
take a compromise of all the guidance, leading to a frontal
passage on Tuesday. A band of showers is expected with the front.
However, the bulk of the dynamics and lift are expected to pull
northeast of the area, with coverage on the decrease as the front
crosses the region.

A much cooler airmass will spill into the region in the wake of the
front.

&&

.AVIATION...
VFR conditions are expected to prevail through the forecast period
with light north to northeasterly winds under 10 knots. Winds are
expected to go calm at most sites after sunset.

&&

.MARINE...
The persistence of the high pressure ridge situated along the U.S.
eastern seaboard will maintain a decent pressure gradient over the
coastal waters through this weekend. Winds and seas will continue
to straddle the exercise caution threshold, especially in the
offshore waters where the fetch will be longest.

&&

.FIRE WEATHER...
Although the airmass will remain dry Friday, other Red Flag
criteria (i.e. dispersion, wind, ERC, etc.) will not meet
criteria for any of our forecast area. A moistening trend will
commence Saturday, further reducing the threat of Red Flag
conditions.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   32  68  36  71  48 /   0   0   0   0   0
Panama City   41  65  44  68  53 /   0   0   0  10  10
Dothan        32  67  37  69  46 /   0   0   0   0   0
Albany        31  67  35  70  43 /   0   0   0   0   0
Valdosta      32  68  37  71  46 /   0   0   0   0   0
Cross City    35  70  40  74  50 /   0   0   0   0   0
Apalachicola  40  66  41  68  58 /   0   0   0  10  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...Freeze Warning from 3 AM to 7 AM CST Friday for Coffee-Dale-
     Geneva-Henry-Houston.

GA...Freeze Warning from 4 AM to 8 AM EST Friday for Baker-Ben Hill-
     Berrien-Brooks-Calhoun-Clay-Colquitt-Cook-Decatur-Dougherty-
     Early-Grady-Irwin-Lanier-Lee-Lowndes-Miller-Mitchell-
     Quitman-Randolph-Seminole-Terrell-Thomas-Tift-Turner-Worth.

FL...Freeze Warning from 4 AM EST /3 AM CST/ to 8 AM EST /7 AM CST/
     Friday for Calhoun-Central Walton-Gadsden-Holmes-Inland Bay-
     Inland Franklin-Inland Gulf-Inland Jefferson-Inland Taylor-
     Inland Wakulla-Inland Walton-Jackson-Lafayette-Leon-Liberty-
     Madison-Washington.

GM...None.

&&

SYNOPSIS/NEAR TERM/AVIATION...DVD
SHORT TERM/MARINE/FIRE WX...FOURNIER
LONG TERM...CAMP
Hazardous weather outlook, Dec 1, 4:10 AM EST, 10 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
410 AM EST THU DEC 1 2011

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-020400-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
410 AM EST THU DEC 1 2011 /310 AM CST THU DEC 1 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...
ANOTHER COLD NIGHT IS ANTICIPATED FOR TONIGHT INTO EARLY FRIDAY.
THE AREAL COVERAGE AND DURATIONS OF SUB-FREEZING TEMPERATURES IS
EXPECTED TO BE LESS THAN WHAT OCCURRED THURSDAY MORNING...AND
THEREFORE ADDITIONAL FREEZE WATCHES OR WARNINGS SHOULD NOT BE
NEEDED. THE WIDESPREAD TEMPERATURES IN THE LOWER TO MIDDLE 30S
WILL STILL SUPPORT AREAS TO WIDESPREAD FROST DEVELOPMENT AND CARE
SHOULD BE TAKEN TO PROTECT SENSITIVE OUTDOOR PLANTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
PERIODS OF CAUTIONARY TO ADVISORY LEVEL WINDS AND SEAS ARE
EXPECTED OVER THE COASTAL WATERS THROUGH THE UPCOMING WEEKEND.

THE NEXT COLD FRONT IS EXPECTED TO ARRIVE DURING THE EARLY PORTION
OF NEXT WEEK. A FEW SHOWERS OR THUNDERSTORMS WILL BE POSSIBLE WITH
THIS FRONT...HOWEVER AT THIS TIME THE THREAT FOR SEVERE WEATHER
APPEARS LOW. A COLDER AIRMASS WILL ARRIVE BEHIND THIS FRONT FOR
THE MIDDLE OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

14-MROCZKA

Nearby

Freeze Warnings in Georgia, 2011Freeze Warnings in Florida, 2011Freeze Warnings in Alabama, 2011Every freeze warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.